Patient :On Sunday, my boyfriend and I had sex and the condom broke. The next day, monday, i took plan b. Everything seemed ok. This morning (Wednesday) i noticed a little blood so I assumed I had gotten my period a week early due to the pill so I put a tampon in. It felt really uncomfortable so I took it out and noticed there was no blood on it, just discharge. I peed and there was blood in the toilet. I was kind of confused and didnt think much of it until later when I went to the bathroom to pee again there was blood. I have this really uncomfortable feeling of my vagina. It is starting to hurt a little when I pee.
I have low blood pressure so I take fludrocortisone and midodrine to regulate that. Could the blood in my urine be a UTI from the mixture of medication and not enough water? Or is it a side effect of plan b?
Symptoms: Blood in Urine
uncomfortable and some pain while urinating
Very Frequent Urination
Read and understood your history of sex, bleeding in urine, frequent urination and uncomfortable feeling in vagina.
The cause is obvious in your case. The rough sex does cause easy urethral damage and urinary tract infection.
I would send the sample of urine for analysis, culture and sensitivity before antibiotic is started so that the results are better.
Then get started on an antibiotic and supportive therapy as per the symptoms.
Complete the course of 3 weeks of antibiotics so that you are cured of the urinary tract infection.
Additional instructions are:
Not to have sex till you are alright.
Drink plenty of oral fluids
Also ask your boyfriend to take a course of an antibiotic if you are regular with him.
If there is no response within a few days go for other tests of blood, ultrasonography and a consultation of a Gynecologist or Urologist.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.